Results 1 to 7 of 7

Thread: Ok, alittle help needed re: Cellcept

  1. #1
    Join Date
    Dec 2009
    Location
    Atlanta Area - Dacula and Boca Raton
    Posts
    1,814
    Blog Entries
    12
    Thanks
    379
    Thanked 402 Times in 325 Posts

    Default Ok, alittle help needed re: Cellcept

    I'm now off MTX. The rheumy has me trying Cellcept . I was told 2 different things. 1 - take it with food. And 2 take an hour before eating or 2 hours after. I'm confused. So I'm not going to start it until I asked for answer #3. Does anyone who takes it have any advice????

    Hugs a d Good Thoughts

  2. #2
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,521
    Thanks
    1,547
    Thanked 1,741 Times in 1,211 Posts

    Default

    Sorry Nonna. I don't take it but I just wanted to say I hope not helps you!
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  3. #3
    Join Date
    Jul 2011
    Location
    suburban chicago
    Posts
    341
    Thanks
    230
    Thanked 121 Times in 96 Posts

    Default

    I have been taking it for about 6 months.
    I tolerate it well-no side effects.
    I take 1000mg twice a day.
    I was told to take it 1 hr before or 2 hours after eating as food can interfere with the drugs absorbtion rate.
    In the past I was taking imuran then mtx neither of which worked to reduce my elevated ds-dna level.
    cellcept seems to be to be working -slow but steadily.
    My ruhemy has increased the frequency of my labs from every 3 months to 2 months as cellcept is a strong med with strong side effects possible.
    Hope this helps- Take care Niall

  4. #4
    Join Date
    Dec 2009
    Location
    Atlanta Area - Dacula and Boca Raton
    Posts
    1,814
    Blog Entries
    12
    Thanks
    379
    Thanked 402 Times in 325 Posts

    Default

    Thanks Nial, big help, now I'm caught by the size of the pill, I can't swallow. It's to big. Will ask rheumy what to do on Monday. Oh well there's always some type of excitement

  5. #5
    Join Date
    Sep 2011
    Location
    Amarillo, Texas
    Posts
    477
    Blog Entries
    1
    Thanks
    34
    Thanked 138 Times in 112 Posts

    Default

    No don't eat on it before or after like for hours too. Should be a big warning on your bottle. I have been taking cellcept for like 5 years and I can't tell you how many times I was hungry so I ate anyway and ended up throwing up. When I was on a really high dosage I would wake up at like 5am, I was still in high school, take my cellcept then go back to bed so when I do wake up a couple of hours later I could eat my breakfast.

  6. #6
    Join Date
    Mar 2012
    Location
    Kentucky
    Posts
    264
    Thanks
    55
    Thanked 65 Times in 50 Posts

    Default

    I love cellcept. It made my stomach a mess for the first month I was on it, and I've been fine ever since then. It just took me awhile to get used to it. We built up the dose 200mg every week until I was on 2000mg a day. It does upset my stomach if I eat a lot with it, but I take it at the same time as my medrol in the morning and I usually have to eat at least a little something, if for no other reason to get the taste out of my mouth. I just wouldn't take it while eating a meal.
    "A bad cold wouldn't be so annoying if it weren't for the advice of our friends."~ Kin Hubbard

    Diagnosed: SLE, Raynauds, Interstitial Lung Disease, GERD, Myositis, Vasculitis, Fibromyalgia, Possible Sjogrens.
    Medications: 400mg Plaquenil, 2000mg Cellcept, 60mg Nifedipine, Nitroglycerin Patch, 20mg Prilosec, Trazadone, 8mg Medrol, 81mg Asprin.

    My old profile on here http://forum.wehavelupus.com/member.php?22042-ritzbit

  7. #7
    Join Date
    Jul 2011
    Location
    suburban chicago
    Posts
    341
    Thanks
    230
    Thanked 121 Times in 96 Posts

    Default

    I would check w/dr or pharmacist.
    While it is true some drugs can cause an upset tummy if you eat too quickly after taking, the warning on most drugs not to eat 1 hour prior to or 2 hrs after taking a med has to do with negating the desired effect of the drug or interfering with its ability to be fully absorbed into your system.

    Eating too quickly may render the drug useless.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •